Alert archive / Alabama / Wind Advisories in 2006
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 8, 2006, 5:40 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 8, 2006, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2006, 5:40 AM CST (11:40 UTC)
- In effect from
- Jan 8, 2006, 8:00 AM CST
- Expired
- Jan 8, 2006, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 081140 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 540 AM CST SUN JAN 8 2006 ALZ001>010-016-TNZ076-096-097-081945- /O.NEW.KHUN.WI.Y.0002.060108T1400Z-060109T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 540 AM CST SUN JAN 8 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A STRENGTHENING LOW PRESSURE SYSTEM ACROSS THE MISSOURI VALLEY THIS MORNING WILL TRACK EASTWARD AND INTO THE OHIO VALLEY BY THIS EVENING. THIS COUPLED WITH A HIGH PRESSURE SYSTEM OFF THE SOUTHEAST COAST OF THE UNITED STATES WILL RESULT IN A STRONG PRESSURE GRADIENT AND WINDY CONDITIONS ACROSS THE TENNESSEE VALLEY. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE TODAY WITH GUSTS AROUND 35 MPH. THE GUSTY WINDS SHOULD BEGIN TO SLOWLY SUBSIDE AFTER SUNSET. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION ESPECIALLY WHEN TRAVELING ON EAST WEST ROADS. $$ CBD
2 follow-up statements
000 WWUS74 KHUN 081429 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 829 AM CST SUN JAN 8 2006 ALZ001>010-016-TNZ076-096-097-090000- /O.CON.KHUN.WI.Y.0002.000000T0000Z-060109T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 829 AM CST SUN JAN 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRENGTHENING LOW PRESSURE SYSTEM ACROSS THE MISSOURI VALLEY THIS MORNING WILL TRACK EASTWARD AND INTO THE OHIO VALLEY BY THIS EVENING. THIS COUPLED WITH A HIGH PRESSURE SYSTEM OFF THE SOUTHEAST COAST OF THE UNITED STATES WILL RESULT IN A STRONG PRESSURE GRADIENT AND WINDY CONDITIONS ACROSS THE TENNESSEE VALLEY. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH GUSTS AROUND 35 MPH. THE GUSTY WINDS SHOULD BEGIN TO SLOWLY SUBSIDE AFTER SUNSET. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION ESPECIALLY WHEN TRAVELING ON EAST WEST ROADS. $$ 27/15
000 WWUS74 KHUN 081627 NPWHUN URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1026 AM CST SUN JAN 8 2006 ALZ001>010-016-TNZ076-096-097-090000- /O.CON.KHUN.WI.Y.0002.000000T0000Z-060109T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1026 AM CST SUN JAN 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRENGTHENING LOW PRESSURE SYSTEM ACROSS THE MISSOURI VALLEY THIS MORNING WILL TRACK EASTWARD AND INTO THE OHIO VALLEY BY THIS EVENING. THIS COUPLED WITH A HIGH PRESSURE SYSTEM OFF THE SOUTHEAST COAST OF THE UNITED STATES WILL RESULT IN A STRONG PRESSURE GRADIENT AND WINDY CONDITIONS ACROSS THE TENNESSEE VALLEY. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 MPH RANGE WITH GUSTS AROUND 35 MPH. THE GUSTY WINDS SHOULD BEGIN TO SLOWLY SUBSIDE AFTER SUNSET. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION ESPECIALLY WHEN TRAVELING ON EAST WEST ROADS. $$ 27/15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:01 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 8, 3:01 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
301 AM CST SUN JAN 8 2006
.DISCUSSION...
LATEST SFC ANALYSIS SHOWS LEE CYCLONE CENTERED NEAR EMPORIA KS
WITH TIGHT PRESSURE GRADIENT AND GUSTY WINDS ALREADY PRESENT WEST
OF THE MS RIVER. OKOLONA MS PROFILER SHOWING 4OKT SWRLY JET AT
500M LEVEL THIS MORNING. IR IMAGERY SHOWING LOTS OF MID/HIGH LEVEL
MOISTURE SPILLING ACROSS SRN PLAINS RIDGE WITH PERIODIC CLOUDINESS
ACROSS THE TN VLY. OVERALL OPACITY OF CLOUDS FAIRLY UNDERWHELMING
HOWEVER AND WOULD EXPECT A FAIR AMOUNT OF SUNSHINE TODAY.
CURRENTLY...TEMPS RANGE FROM 28F IN FT PAYNE TO 44F IN SHEFFIELD.
EXPECT TEMPS TO WARM RAPIDLY TODAY WITH STRONG WAA AND PLENTY OF
SUNSHINE. H8 TEMPS WILL APPROACH +14C IN FAR NW AL...AND WILL
TREND SLIGHTLY ABOVE MOS GUIDANCE. MAIN CONCERNS TODAY WILL BE
WINDY CONDITIONS AND POTENTIAL FOR RFW CRITERIA. DWPTS ARE
CURRENTLY RUNNING THE L/M 20S...THOUGH THEY SHOULD SLOWLY RECOVER
INTO THE 30S THROUGHOUT THE DAY. THIS...COUPLED WITH HIGHS IN THE
M/U 60S WOULD RESULT IN MIN RH VALUES IN THE 35-40% RANGE
(SLIGHTLY ABOVE RFW CRITERIA). KBDI VALUES ARE ALSO GENERALLY
BELOW THE RFW CRITERIA IN THE TN VLY REGION. HOWEVER...WINDS ARE
ANOTHER STORY. BLYR WINDS FROM THE NAM/GFS SHOW THE POTENTIAL FOR
GUSTS IN THE 30-35 KT RANGE THIS AFTN AND THIS IS SUPPORTED BY THE
OKOLONA PROFILER DATA. THUS...WILL ISSUE WIND ADVY FOR ALL ZONES
FOR TODAY. WILL ALSO RE-ISSUE SPS TO HIGHLIGHT ELEVATED FIRE
THREAT DUE TO FAIRLY LOW RH VALUES AND GUSTY WINDS.
THE WEAK SFC FRONT ASSOCIATED WITH THE AFOREMENTIONED LEE LOW WILL
PUSH SLOWLY ACROSS THE TN VLY ON MONDAY. WITH THE DEEP SOUTH AND
NRN GULF PRETTY MUCH VOID OF MOISTURE (EVEN BUOY OBS SHOW DWPTS
STRUGGLING TO REACH 50F)...HAVE A HARD TIME SEEING MUCH PRECIP
WITH THIS INITIAL SYSTEM. THUS...HAVE LOWERED SLGT CHC POPS TO
JUST SPRINKLES FOR MONDAY. WEAK FRONT WILL BECOME QUASI-STATIONARY
MON NIGHT INTO TUE AS ANOTHER UPPER TROUGH TAKES SHAPE ACROSS THE
SRN PLAINS. THE 00Z MODEL CYCLE HAS BROUGHT SOME FAIRLY
SIGNIFICANT TIMING DIFFERENCES BETWEEN THE GFS/NAM WHICH COULD
PLAY HAVOC ON THE TEMP/PRECIP FCSTS FOR THE TUE/WED TIME FRAME.
THE ETA IS MUCH MORE PROGRESSIVE WITH THE SYSTEM AND FORMS A WAVE
ALONG THE BOUNDARY FURTHER SOUTH (I.E. COOLER WX AND LOWER PRECIP
AND THUNDER POTENTIAL).
ALL IN ALL...THE GFS HAS BEEN MORE CONSISTENT (AT LEAST IN THAT
TIME PERIOD) OVER THE MOST RECENT RUNS BUT THATS NOT ALWAYS AN
INDICATOR OF THE BEST SOLUTION. CURRENT THINKING IS TO TRIM TEMPS
BACK SOMEWHAT FOR MON NIGHT INTO TUE...BUT HANG ONTO THUNDER
POTENTIAL (SINCE WERE ONLY MENTIONING ISOLD ANYWAY).
NEXT CHANCE OF PRECIP LOOKS TO BE ON FRIDAY AS ANOTHER VIGOROUS
UPPER TROUGH AND ATTENDANT SFC LOW MOVES ACROSS THE REGION.
INTERESTINGLY ENOUGH...THE 00Z GFS IS MUCH MORE AMPLIFIED WITH THE
SRN STREAM PORTION OF THIS SYSTEM THAN THE 12Z/07 RUN WAS. THIS
MORE AMPLIFIED SOLUTION IS SUPPORTED BY THE 00Z ECMWF.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 67 49 62 44 / 10 10 10 40
SHOALS 69 51 63 43 / 10 10 10 40
CULLMAN 67 48 62 47 / 10 10 10 40
FAYETTEVILLE 66 47 62 43 / 10 10 10 40
FORT PAYNE 67 46 61 45 / 10 10 10 40
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 8 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN AL...
JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...AND MORGAN.
TN...WIND ADVISORY FROM 8 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
&&
15/CBDHazardous weather outlook, Jan 8, 4:48 AM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 448 AM CST SUN JAN 8 2006 ALZ001>010-016-TNZ076-096-097-081900- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 448 AM CST SUN JAN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... LOW PRESSURE DEVELOPING ACROSS THE LOWER MISSOURI RIVER VALLEY WILL PRODUCE INCREASING WINDS TODAY ACROSS THE REGION. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE...ESPECIALLY FROM MIDDAY INTO LATE AFTERNOON. WINDS SHOULD SUBSIDE THIS EVENING. COMBINED WITH A RECENT DRY SPELL AND RELATIVE HUMIDITIES IN THE 35 TO 40 PERCENT RANGE...THESE WINDY CONDITIONS WILL ALSO CREATE A MUCH HIGHER RISK OF OUTDOOR FIRES ACROSS NORTHERN ALABAMA. OUTDOOR BURNING IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AS ANOTHER LOW PRESSURE SYSTEM ADVANCES INTO THE MID SOUTH. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KULA
Nearby
Wind Advisories in Alabama, 2006Wind Advisories in Tennessee, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.